Connecticut, 2015

Cold in Connecticut, January 7 to 8, 2015

January 7 to 8, 2015 · NWS ALY · 2 events in 2 counties and zones

Behind an arctic cold front, bitter cold air moved into Northwestern Connecticut for the night of Wednesday, January 7th. Overnight lows were between zero and -10 degrees, with the coldest temperatures across high terrain areas in northern parts of Litchfield County.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

Behind an arctic cold front, bitter cold air moved into Northwestern Connecticut for the night of Wednesday, January 7th. Overnight lows were between zero and -10 degrees, with the coldest temperatures across high terrain areas in northern parts of Litchfield County.

With strong northwesterly winds in place, this allowed for winds chill values to be as low as -10 to -30 degrees during the late night hours into the morning hours on Thursday, January 8th. Many school districts delayed the start of school due to the extremely cold temperatures and low wind chill values.

Although temperatures remained frigid through the day, winds became light, allowing for wind chill values to improve by the late morning hours on Thursday, January 8th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jan 7, 4:00 PM EST, 1 hour earlier.

Area forecast discussion, Jan 7, 4:00 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
400 PM EST WED JAN 7 2015

.SYNOPSIS...
IN THE WAKE OF AN ARCTIC COLD FRONT....VERY COLD
TEMPERATURES...ALONG WITH GUSTY NORTHWEST WINDS...WILL BE IN PLACE
FOR TONIGHT...MAKING FOR DANGEROUSLY COLD WIND CHILL VALUES. COLD
TEMPERATURES WILL CONTINUE TOMORROW WITH PARTIAL SUNSHINE. A FAST
MOVING CLIPPER STORM WILL BRING A PERIOD OF LIGHT SNOW TO THE REGION
FOR TOMORROW NIGHT INTO FRIDAY MORNING...WITH CONTINUED COLD WEATHER
AND LAKE EFFECT SNOW OCCURRING RIGHT THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
...WIND CHILL WARNINGS AND ADVISORIES REMAIN IN PLACE FOR TONIGHT...

AS OF 400 PM EST...AN ARCTIC COLD FRONT HAS PASSED THROUGH THE
REGION AND NOW STRETCHES FROM CENTRAL NEW ENGLAND SOUTHWESTWARD
INTO SOUTH JERSEY AND EASTERN PA. BEHIND THIS FRONT...STRONG AND
GUSTY NW WINDS ARE IN PLACE. SOME GUSTS HAVE BEEN 30-40 MPH...ESP
WITHIN THE GREATER CAPITAL REGION.

WITH THE NW FLOW...SOME MULTI BAND LAKE EFFECT SNOW SHOWERS AND
FLURRIES ARE OCCURRING OFF THE GREAT LAKES. THESE ARE MOSTLY
OCCURRING WEST OF OUR AREA...BUT SOME OF THESE HAVE BEEN BRUSHING
INTO OUR FAR WESTERN ZONES. THROUGH THE EVENING HOURS...SOME
ADDITIONAL SNOW SHOWERS/FLURRIES WILL BE POSSIBLE FOR THE MOHAWK
AND SCHOHARIE VALLEYS...HELDERBERGS...AND EASTERN CATSKILLS. SNOW
ACCUMULATION WILL GENERALLY BE AN INCH OR LESS.

OTHERWISE...TEMPS WILL CONTINUE TO FALL QUICKLY THIS EVENING AND
WILL CONTINUE TO FALL INTO TONIGHT. WITH COLD TEMPS ALOFT /850 HPA
TEMPS DROPPING TO -25 TO -30 DEGREES C/...THERE WILL CONTINUE TO
BE GOOD MIXING INTO TONIGHT...KEEPING THE GUSTY NW WINDS IN PLACE.
NW WINDS WILL BE 10 TO 20 MPH WITH SOME HIGHER GUSTS...ESP FOR THE
FIRST HALF OF THE NIGHT.  SKY COVER WILL VARY BETWEEN PARTLY TO
MOSTLY CLOUDY...WITH THE MOST CLOUDS FOR WESTERN PARTS OF THE
AREA.

TEMPERATURES ARE EXPECTED TO BE VERY COLD TONIGHT...DESPITE THE
WINDS AND CLOUDS. MOST OF THE REGION WILL SEE TEMPS BETWEEN ZERO
AND -10 F...WITH READINGS -10 F TO -30 F FOR THE HIGH TERRAIN AND
THE GLENS FALLS AREA. WHILE THESE VALUES ARE FAIRLY COLD...IT
STILL DOESN/T APPEAR THAT RECORDS WILL BE BROKEN...AS THE LACK OF
A DEEP FRESH SNOW COVER WILL PREVENT TEMPERATURES FROM GETTING
EXTREMELY COLD...DESPITE THE IMPRESSIVE AMOUNT OF COLD AIR ALOFT.

STILL...THE COMBINATION OF COLD TEMPERATURES AND GUSTY WINDS WILL
MAKE FOR DANGEROUSLY COLD WIND CHILL VALUES...WITH WIND CHILL ADVISORIES
FOR VALLEY AREAS...AND WIND CHILL WARNINGS ACROSS THE ELEVATED
TERRAIN. BY LATE TONIGHT...WIND CHILL VALUES OF -15 TO -25 F WILL
BE COMMON FOR VALLEY AREAS...AND WIND CHILL VALUES WILL APPROACH
-40 DEGREES F IN THE ADIRONDACKS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
AFTER A BITTER COLD MORNING...TEMPS WILL SLOWLY WARM THROUGH THE
DAY ON THURSDAY. WINDS WON/T BE AS STRONG AS WED OR WED
NIGHT...BUT WILL STILL BE GUSTY AT TIMES IN THE AFTN...DUE TO GOOD
DAYTIME MIXING. SOME GUSTS WILL STILL BE 15-25 MPH...MAKING FOR A
BREEZY AND COLD DAY. WIND CHILL VALUES WILL CONTINUE TO BE VERY
LOW THROUGH THE DAY...ONLY REACHING THE SINGLE DIGITS FOR VALLEY
AREAS BY AFTERNOON. SKY COVER WILL BE PARTLY TO MOSTLY CLOUDY.
MOST AREAS LOOK TO REMAIN DRY...ALTHOUGH SOME LAKE EFFECT SNOW
SHOWERS MAY BRUSH INTO THE WESTERN ADIRONDACKS DURING THE DAY...AS
THE FLOW ALOFT CHANGES FROM WEST TO SOUTHWEST...ALTHOUGH ANY
ACCUMULATION LOOKS AN INCH OR TWO AT MOST.

CLOUDS WILL BE INCREASING FOR TOMORROW NIGHT AS A CLIPPER STORM
BEGINS TO APPROACH FROM THE GREAT LAKES. THIS WILL PREVENT TEMPS
FROM GETTING AS COLD AS WED NIGHT...WITH LOWS GENERALLY IN THE
UPPER SINGLE DIGITS TO MID TEENS. A PERIOD OF STEADY LIGHT SNOW
LOOKS TO MOVE FROM WEST TO EAST ACROSS THE REGION...BEGINNING LATE
THURSDAY NIGHT AND CONTINUING TO FRIDAY MORNING. MOST AREAS LOOK
TO SEE A LIGHT ACCUMULATION OF AROUND AN INCH OR TWO. THE MOISTURE IS
LIMITED...DUE TO THIS BEING A NORTHERN STREAM SYSTEM...BUT THE DRY
AND FLUFFY NATURE OF THE SNOW SHOULD ALLOW FOR AN INCH OR TWO TO
ACCUMULATE BEFORE IT TAPERS TO SNOW SHOWERS AND FLURRIES FOR
FRIDAY AFTERNOON. TEMPS ON FRI AFTN WON/T BE AS CHILLY AS RECENT
DAYS...WITH HIGHS MAINLY IN THE 20S.

BEHIND THIS CLIPPER STORM...ANOTHER ROUND OF COLD AIR WILL POUR
INTO THE REGION FROM CANADA FOR FRI NIGHT. WITH THE COLD TEMPS
ALOFT...SOME LAKE EFFECT SNOW LOOKS TO ORGANIZE OFF LAKE ONTARIO
AND WILL IMPACT THE WESTERN ADIRONDACKS FOR LATE FRIDAY INTO
FRIDAY NIGHT. MIN TEMPS ON FRI NIGHT WILL RANGE FROM NEAR ZERO IN
THE ADIRONDACKS TO ABOUT 10 IN THE CAPITAL REGION AND MID HUDSON
VALLEY.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE LONG TERM PERIOD WILL FEATURE A RETURN TO MORE SEASONABLE TEMPS
WITH STILL SOME WIDELY SCATTERED TO SCATTERED SNOW SHOWERS FOR PART
OF THE PERIOD AS SEVERAL SHORT WAVES ROTATE THROUGH OUR REGION WITH
THE UPPER FLOW BECOMING MORE ZONAL.

THE LONG TERM WILL START OUT WITH A PERSISTENT LAKE EFFECT SNOW BAND
OFF THE EAST END OF LAKE ONTARIO WHICH IS EXPECTED TO MOVE INTO
NORTHERN HERKIMER AND NORTHERN HAMILTON COUNTIES ON SATURDAY THROUGH
SATURDAY NIGHT. WAY TOO EARLY TO ISSUE ANY HEADLINES BUT THIS LOOKS
LIKE IT COULD BE A FAIRLY STRONG EVENT WITH STEADY STATE FLOW AND
GOOD INLAND EXTENT. WILL MENTION IN THE HWO AT THIS TIME. HIGHS ON
SATURDAY ARE EXPECTED TO RANGE FROM THE MID TEENS NORTHWEST TO THE
MID 20S SOUTHEAST. LOWS SATURDAY NIGHT ARE EXPECTED TO RANGE FORM
THE SINGLE DIGITS NORTHWEST TO THE MID TEENS SOUTHEAST.

FOR THE PERIOD FROM SUNDAY THROUGH WEDNESDAY EXPECT A GOOD DEAL OF
CLOUDS ALONG WITH WIDELY SCATTERED TO SCATTERED SNOW SHOWERS PART OF
THE TIME WITH THE BEST CHANCE OF SNOW SHOWERS ON MONDAY AS A CLIPPER
TYPE SYSTEM DRAGS A COLD FRONT THROUGH THE REGION. HIGHS WILL RANGE
FROM THE UPPER TEENS TO UPPER 20S ON SUNDAY...MID 20S TO MID 30S ON
MONDAY...UPPER TEENS TO UPPER 20S ON TUESDAY AND MID 20S TO LOWER
30S ON WEDNESDAY. LOWS WILL RANGE FORM THE MID TEENS TO MID 20S
SUNDAY NIGHT...SINGLE DIGITS TO MID 20S MONDAY NIGHT...AND SINGLE
DIGITS TO AROUND 20 TUESDAY NIGHT.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
ARCTIC COLD FRONT IS NOW THROUGH ALL TAF SITES.

EXPECT MAINLY VFR CONDITIONS AT THE KGFL/KALB/KPOU/KPSF TAF SITES
DURING THE TAF PERIOD ENDING AT 18Z THURSDAY. THERE ARE SOME BRIEF
SNOW SHOWERS POSSIBLE AT KPSF AND KPOU...WITH POTENTIAL REDUCED
VISIBILITIES AND CEILINGS TO MVFR...MAYBE INTO IFR.  THESE BRIEF
REDUCTIONS WOULD BE LESS THAN AN HOUR.  COVERAGE IS QUITE ISOLATED
AROUND KPOU AND KPOU MAY NOT SEE A SNOW SHOWER...SO VCSH USED THERE.
VCSH INDICATED EVERYWHERE THROUGH ABOUT 21Z-22Z FOR ANY LINGERING
FLURRIES.  AFTER THAT...VFR CONDITIONS ARE EXPECTED AT KPSF AND KPOU
THROUGH 18Z TOMORROW.

NORTHWEST WINDS WILL PICK UP TO 15 TO 22 KT...WITH GUSTS OF 25 TO
35 KT. AFTER 00Z...WINDS WILL SUBSIDE SOMEWHAT TO SPEEDS OF 12 TO
16 KT...WITH GUSTS OF 22 TO 28 KT. LATE TONIGHT WINDS WILL
DECREASE FURTHER TO 10 KTS OR LESS...THEN SHIFT TO WEST AND
SOUTHWEST TOWARD DAYBREAK AT 6 KT OR LESS.  WEST TO SOUTHWEST WINDS
WILL INCREASE TO 6-10 KT THROUGH TOMORROW MORNING..

OUTLOOK...

THURSDAY NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SHSN...SN.
FRIDAY: HIGH OPERATIONAL IMPACT.BREEZY LIKELY SHSN...SN.
FRIDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHSN.
SATURDAY: LOW OPERATIONAL IMPACT.BREEZY  NO SIG WX.
SATURDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SUNDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
SUNDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
MONDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHSN.

&&

.HYDROLOGY...
VERY COLD WEATHER WILL BE IN PLACE THROUGH THE REMAINDER OF THE
WEEK AND INTO THE WEEKEND. TEMPERATURES LOOK TO STAY BELOW
FREEZING THROUGH THE ENTIRE PERIOD...WHICH WILL ALLOW ICE TO
CONTINUE TO FORM AND THICKEN ON AREA RIVERS...STREAMS...LAKES AND
PONDS. IT IS POSSIBLE THAT SOME FREEZE UP JAMS OCCUR IN THE
ADIRONDACKS OR SOUTHERN VERMONT DUE TO THE EXTREME COLD IN PLACE
OVER THE NEXT FEW DAYS.

ANY PRECIPITATION THAT OCCURS FOR THE REST OF THE WEEK WILL BE IN
THE FORM OF SNOW. MOST AREAS WILL ONLY SEE LIGHT SNOW...ALTHOUGH
SOME SIGNIFICANT LAKE EFFECT MAY OCCUR IN THE WESTERN ADIRONDACKS
FOR FRIDAY INTO SATURDAY. THIS SNOW WILL HAVE NO IMMEDIATE IMPACT
ON AREA RIVERS AND STREAMS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND CHILL ADVISORY UNTIL 10 AM EST THURSDAY FOR CTZ001-013.
NY...WIND CHILL WARNING UNTIL 10 AM EST THURSDAY FOR NYZ032-033-039-
     042-047-048-051-054-058-061-063-082.
     WIND CHILL ADVISORY UNTIL 10 AM EST THURSDAY FOR NYZ038-040-
     041-043-049-050-052-053-059-060-064>066-083-084.
MA...WIND CHILL WARNING UNTIL 10 AM EST THURSDAY FOR MAZ001-025.
VT...WIND CHILL WARNING UNTIL 10 AM EST THURSDAY FOR VTZ013>015.

&&

SYNOPSIS...FRUGIS
NEAR TERM...FRUGIS
SHORT TERM...FRUGIS
LONG TERM...11
AVIATION...NAS
HYDROLOGY...FRUGIS
Hazardous weather outlook, Jan 7, 4:07 PM EST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
407 PM EST WED JAN 7 2015

MAZ001-025-NYZ039-042-047-048-051-054-058-061-063-082-VTZ013>015-
081200-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SOUTHERN FULTON-
NORTHERN WARREN-SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-
NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
407 PM EST WED JAN 7 2015

...WIND CHILL WARNING IN EFFECT UNTIL 10 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN
MASSACHUSETTS...NORTHERN WARREN COUNTY...FULTON COUNTY...THE
HELDERBERGS...SCHOHARIE VALLEY...NORTHERN AND CENTRAL TACONICS...AND
EASTERN CATSKILLS... IN EAST CENTRAL NEW YORK AND SOUTHERN
VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ032-033-081200-
NORTHERN HERKIMER-HAMILTON-
407 PM EST WED JAN 7 2015

...WIND CHILL WARNING IN EFFECT UNTIL 10 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS IN EAST
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

ALSO...A BAND OF LAKE EFFECT SNOW IS EXPECTED FOR LATE FRIDAY
THROUGH SATURDAY. A SIGNIFICANT ACCUMULATION IS POSSIBLE...AND
IF CONFIDENCE INCREASES...THEN LAKE EFFECT SNOW WATCHES OR
WARNINGS WILL BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-NYZ038-040-041-043-049-050-052-053-059-060-064>066-083-
084-081200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN HERKIMER-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-
407 PM EST WED JAN 7 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND
THE LAKE GEORGE SARATOGA REGION...MOHAWK VALLEY...GREATER CAPITAL
REGION...MID HUDSON VALLEY...AND SOUTHERN TACONICS IN EAST CENTRAL
NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 7, 12:02 PM EST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1202 PM EST WED JAN 7 2015

NYZ058-059-063-064-071815-
WESTERN GREENE-EASTERN GREENE-WESTERN ULSTER-EASTERN ULSTER-
INCLUDING THE CITIES OF...HUNTER...TANNERSVILLE...WINDHAM...
CATSKILL...COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...
SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...
NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ
1202 PM EST WED JAN 7 2015

...SNOW SQUALLS WITH REDUCED VISIBILITIES ON THE THRUWAY SOUTH OF
BETWEEN COXSACKIE AND NEW PALTZ THROUGH 1 PM...

VERY LOCALIZED SNOW SQUALLS ARE TRACKING SOUTHEAST OUT OF THE
EASTERN CATSKILLS AT 40 MPH AND WILL AFFECT THE THRUWAY BETWEEN
COXSACKIE AND NEW PALTZ THROUGH 1 PM. BRIEF REDUCTIONS IN
VISIBILITY TO LESS THAN ONE HALF MILE CAN BE EXPECTED ALONG WITH
ACCUMULATIONS OF AROUND A HALF INCH OF SNOW IN 15 TO 30 MINUTES.

THE BRIEF SNOW BURSTS WITH REDUCED VISIBILITIES AND LIGHT SNOW
ACCUMULATIONS COULD CAUSE HAZARDOUS TRAVEL. MOTORISTS ARE URGED
TO USE CAUTION AND REDUCE SPEEDS IN AND NEAR SNOW SQUALLS.
Special weather statement, Jan 7, 1:05 PM EST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
105 PM EST WED JAN 7 2015

CTZ001-MAZ001-025-VTZ013>015-071915-
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...BENNINGTON...
JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...
BELLOWS FALLS
105 PM EST WED JAN 7 2015

...SNOW SQUALLS TO IMPACT WESTERN NEW ENGLAND THROUGH 2 PM...

SNOW SHOWERS AND SQUALLS WILL CONTINUE TO MOVE EASTWARD ACROSS
SOUTHERN VERMONT...THE BERKSHIRES...AND THE LITCHFIELD
HILLS...THROUGH 2 PM. ALTHOUGH SNOW SHOWERS AND SQUALLS WILL ONLY
LAST 10 TO 20 MINUTES AT ANY ONE PARTICULAR LOCATION...A COATING
TO HALF INCH OF SNOW WILL ACCUMULATE. IN ADDITION...GUSTY WINDS
ALONG WITH THE SNOW WILL MAKE FOR LOW VISIBILITY OF LESS THAN ONE
HALF MILE AT TIMES.

THE COMBINATION OF SLICK ROADS AND LOW VISIBILITY WILL MAKE FOR
HAZARDOUS TRAVEL. IF TRAVELING...BE PREPARED FOR CHANGING
CONDITIONS AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

FRUGIS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Northern Litchfield

When
January 7, 5:00 PM EST to January 8, 10:00 AM EST
Where
Northern Litchfield forecast zone
Reported by
Public
Coordinates
41.847, -73.221 (the zone’s center; the record gives no point)

Cold/Wind Chill, Southern Litchfield

When
January 7, 5:00 PM EST to January 8, 10:00 AM EST
Where
Southern Litchfield forecast zone
Reported by
Public
Coordinates
41.847, -73.221 (the zone’s center; the record gives no point)

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2015Every state in 2015This day in weather historyWarnings in Connecticut, January 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 549571, 549572.